MAUDE Adverse Event Report: CAREFUSION, INC DEBAKEY CLAMP 25MM JAW 5MM 36CM RATCHET; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CAREFUSION, INC DEBAKEY CLAMP 25MM JAW 5MM 36CM RATCHET; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number SP90-6343
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Initial emdr.A device is anticipated for investigation.Once the investigation has been completed a supplemental emdr will be submitted for the investigation results.If any additional information is received a supplemental will be submitted with those details.
 
Event or Problem Description
Grasper stopped working correctly during a case and it was later observed that the screw broke off of the device.It was removed and a new device was used to complete the procedure.X-ray showed that a piece of the screw was still inside the patient's abdomen and would need to be surgically removed after the patient recovered.
 
Additional Manufacturer Narrative
(b)(4).Supplemental emdr.There was no sample or photo available to bd for evaluation.Therefore, bd was unable to perform a thorough investigation to verify the reported issue.Since, an investigation could not be performed bd was unable to determine a possible root cause.The manufacturing facility has been notified of this incident and the findings.A review of the device history record could not be performed as the reported lot was unknown.If a sample does become available at a later date a supplemental emdr will be submitted with the investigation results.H3 other text: sample was not available for evaluation.
 
Event or Problem Description

Brand Name
DEBAKEY CLAMP 25MM JAW 5MM 36CM RATCHET
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CAREFUSION, INC
5 sunnen drive
st. louis MO 63143
MDR Report Key11762838
Report Number1423507-2021-00030
Device Sequence Number3464300
Product Code GEI
UDI-Device Identifier10885403159268
UDI-Public(01)10885403159268
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K930666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP90-6343
Device Catalogue NumberSP90-6343
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;